Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 101, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2003, 7:55 PM CST for Issaquena County, Mississippi; East Carroll Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2003, 7:55 PM CST (01:55 UTC)
- Expired
- Mar 18, 2003, 8:40 PM CST
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties East Carroll Parish, LA, Issaquena County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 5:05 PM CST | Tornado Watch | SPC | 6 hr |
| Mar 18, 2:15 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
022
WUUS54 KJAN 190155
SVRJAN
LAC035-MSC055-190240-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CST TUE MAR 18 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CARROLL PARISH IN NORTHEAST LOUISIANA
ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI
* UNTIL 840 PM CST
* AT 755 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTHEAST OF TRANSYLVANIA...OR ABOUT 7
MILES SOUTH OF LAKE PROVIDENCE...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR VALLEY PARK AT 800 PM CST
BE NEAR MAYERSVILLE AT 815 PM CST
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
LAT...LON 3302 9093 3284 9098 3267 9098 3266 9072
3259 9074 3259 9084 3246 9094 3257 9094
3258 9103 3266 9101 3258 9116 3268 9129
3292 9107 3300 9110
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 3:00 PM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Mar 18, 3:00 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST TUE MAR 18 2003 THE INGREDIANTS ARE COMING TOGETHER FOR AN ACTIVE EVENING OF SEVERE WEATHER ACROSS OUR CWA...ESPECIALLY ACROSS OUR COUNTIES WEST OF INTERSTATE 55. LATEST SATELLITE IMAGERY SHOWS SEVERAL BREAKS IN THE CLOUD COVER OVER MISSISSIPPI AND TEMPERATURES ARE RISING INTO THE 70S WITH DEW PTS IN THE 60S. LATEST SFC ANALYSIS HAS A FAIRLY DEEP CENTER OF LOW PRESSURE OVER THE TEXAS PANHANDLE WITH A SECOND CENTER OF LOW PRESSURE ALONG THE TEXAS COAST. THIS SECOND LOW IS EXPECTED TO LIFT TO THE NORTH TONIGHT ACROSS LOUISIANA AND ARKANSAS WHILE A 120KT JET MAX MOVES OVER THE AREA. THIS WILL ENHANCE THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND TORNADOES ACROSS OUR AREA. AREA RADARS HAVE A LINE OF THUNDERSTORMS MOVING EAST THROUGH CENTRAL LOUISIANA THIS AFTERNOON. MODELS ARE FAIRLY SIMILIAR IN RAPIDLY MOVING THE SYSTEM NORTH OF OUR AREA BY MORNING. MUCH DRIER AIR WILL FILTER INTO THE AREA AND END THE RAIN. CLOUD FCST IS A LITTLE TRICKY AS THE SFC LOW OVER THE TEXAS PANHANDLE AND THE UPPER LOW WILL REMAIN IN THE SAME VCTY UNTIL THURSDAY AFTERNOON WHEN BOTH FINALLY WEAKEN AND KICK OUT TO THE NORTHEAST. THE SFC LOW WILL DRAG A WEAK COLD FRONT ACROSS THE AREA THURSDAY NIGHT. ETA BRINGS RAIN BACK INTO THE FCST THEN BUT WL OPT FOR THE DRIER GFS SOLUTION AND LEAVE POPS OUT FOR NOW. IN THE EXTENDED...A LITTLE COOLER AND DRIER WEATHER IS INDICATED FOR FRIDAY AND SATURDAY AS THE SRN BRANCH OF THE JET WILL SLIDE SOUTH OF THE AREA ACROSS THE NRN GULF. A SHORT WAVE TROUGH WILL MOVE OVER THE REGION SATURDAY. GFS HINTS AT A SFC LOW DEVELOPING IN THE GULF WELL SOUTH OF OUR AREA. STILL...WL KEEP SLGT CHC POPS IN FOR SUNDAY. HIGH PRESSURE WILL BUILD BACK OVER THE REGION MONDAY AND TUESDAY PROVIDING NEAR NORMAL TEMPS. PRELIM NUMBERS... JAN 056/079/053/77/51 7000- MEI 057/077/053/76/50 600-- .JAN... AR...NONE. LA...NONE. MS...NONE. 22
Hazardous weather outlook, Mar 18, 1:38 PM CST, 6 hours 17 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 138 PM CST TUE MAR 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A VERY LARGE AND COMPLEX SPRING LIKE STORM SYSTEM IS APPROACHING THE REGION. VERY STRONG MID LEVEL WINDS WILL OVERSPREAD THE REGION LATER THIS AFTERNOON AND INTERACT WITH INCREASING MOISTURE AND INSTABILITY TO RAPIDLY DEVELOP SEVERE THUNDERSTORMS. VERY STRONG WIND SHEAR IS PRESENT OVER THE AREA AND WILL ALLOW THE ATMOSPHERE TO SUPPORT ROTATING SUPERCELL THUNDERSTORMS. THESE SUPERCELL STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE DAMAGING TORNADOES...VERY LARGE DAMAGING HAIL AND WIND GUSTS TO 80 MPH. THUNDERSTORMS WILL FIRST DEVELOP WEST OF THE MISSISSIPPI RIVER AND MOVE NORTH NORTH EAST. AS THE STRONG MID LEVEL WINDS SPREAD EASTWARD...ADDITIONAL THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON HOURS AND CONTINUE INTO THE EVENING. AREAS NORTH OF A LINE FROM MONTICELLO TO MERIDIAN MISSISSIPPI WILL HAVE A HIGH PROBABILITY OF SEEING THESE SEVERE THUNDERSTORMS...WITH THE HIGHEST PROBABILITY OF SEVERE WEATHER IN AREAS NORTH OF A LINE FROM NATCHEZ TO VICKSBURG TO PICKENS TO GORE SPRINGS. ALL THUNDERSTORM ACTIVITY APPEARS TO EXIT OUT OF THE AREA AROUND MIDNIGHT. ATMOSPHERIC CONDITIONS ARE RAPIDLY CHANGING AND WILL QUICKLY BE CONDUCIVE FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK CONTAINING TORNADOES...LARGE HAIL AND DAMAGING WINDS. REVIEW SAFETY PLANS AND BE PREPARED TO ACT WHEN WATCHES AND WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 18, 7:11 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
711 PM CST TUE MAR 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM 4 NE WINNSBORO LA 60 MPH WIND GUST
03/18/03 FRANKLIN LA LARGE LIMBS DOWN...
REPORTED BY PUBLIC.Local storm report, Mar 18, 7:23 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CST TUE MAR 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0644 PM 5 N CROWVILLE LA FUNNEL CLOUD
03/18/03 FRANKLIN LA REPORTED BY MADISON
PARISH SHERIFFS OFFICE.Local storm report, Mar 18, 7:27 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CST TUE MAR 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM ST JOSEPH LA 1.00 INCH HAIL
03/18/03 TENSAS QUARTER HAIL REPORTED BY
TENSAS EMA.Local storm report, Mar 18, 7:36 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
736 PM CST TUE MAR 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0649 PM WATERPROOF LA 1.00 INCH HAIL
03/18/03 TENSAS QUARTER SIZE HAIL
REPORTED BY PUBLIC AND
RELAYED FROM NWS
SHREVEPORT.Local storm report, Mar 18, 7:48 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
748 PM CST TUE MAR 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0714 PM 5 SE NEWELLTON LA TORNADO
03/18/03 TENSAS POSSIBLE TORNADO REPORTED
BY TENSAS PARISH EMA NEAR
MISSISSIPPI RIVER.
0720 PM 2 SW GRAND GULF MS TORNADO
03/18/03 CLAIBORNE POSSIBLE TORNADO SITED
CROSSING MISSISSIPPI
RIVER FROM TENSAS PARISH
INTO CLAIBORNE COUNTY
HEADING TOWARD GRAND
GULF...REPORTED BY TENSAS
PARISH EMA.Local storm report, Mar 18, 7:52 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
752 PM CST TUE MAR 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0719 PM GRAND GULF MS 0.75 INCH HAIL
03/18/03 CLAIBORNE REPORTED BY GRAND GULF
STATE PARK EMPLOYEE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 6:12 PM CST | Tornado Warning | JAN | Adams, Jefferson | 58 min |
| Mar 18, 6:52 PM CST | Tornado Warning | JAN | Claiborne | 58 min |
| Mar 18, 7:07 PM CST | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Mar 18, 7:09 PM CST | Severe Thunderstorm Warning | JAN | Jefferson | 61 min |
| Mar 18, 7:22 PM CST | Tornado Warning | JAN | Warren | 58 min |
| Mar 18, 7:49 PM CST | Tornado Warning | JAN | Claiborne | 61 min |
| Mar 18, 8:09 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 61 min |
| Mar 18, 8:10 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 60 min |
| Mar 18, 8:14 PM CST | Severe Thunderstorm Warning | JAN | Leflore | 31 min |
| Mar 18, 8:16 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson | 59 min |
| Mar 18, 8:18 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 52 min |
| Mar 18, 8:22 PM CST | Severe Thunderstorm Warning | JAN | Warren | 38 min |
| Mar 18, 8:36 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 59 min |
| Mar 18, 8:50 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 60 min |
| Mar 18, 9:01 PM CST | Severe Thunderstorm Warning | JAN | Madison | 59 min |
| Mar 18, 9:11 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 59 min |
| Mar 18, 9:14 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 61 min |
| Mar 18, 9:35 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 45 min |
| Mar 18, 10:32 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 58 min |
| Mar 18, 11:05 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 30 min |
| Mar 18, 11:22 PM CST | Severe Thunderstorm Warning | JAN | Leake | 43 min |
| Mar 18, 11:26 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 44 min |
| Mar 18, 11:30 PM CST | Tornado Warning | JAN | Smith | 30 min |
| Mar 18, 11:35 PM CST | Severe Thunderstorm Warning | JAN | Covington | 40 min |
| Mar 18, 11:43 PM CST | Severe Thunderstorm Warning | JAN | Attala | 42 min |
| Mar 18, 11:45 PM CST | Tornado Warning | JAN | Newton, Scott | 45 min |
| Mar 19, 1:34 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 21 min |
| Mar 18, 6:00 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 60 min |
| Mar 18, 6:02 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 58 min |
| Mar 18, 6:09 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 51 min |
| Mar 18, 6:14 PM CST | Tornado Warning | JAN | Tensas | 61 min |
| Mar 18, 6:21 PM CST | Tornado Warning | JAN | Franklin | 44 min |
| Mar 18, 6:40 PM CST | Severe Thunderstorm Warning | JAN | Concordia | 30 min |
| Mar 18, 6:46 PM CST | Tornado Warning | JAN | Madison | 59 min |
| Mar 18, 7:28 PM CST | Severe Thunderstorm Warning | JAN | Tensas | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.